Alert archive / Massachusetts / Gale Watches in 2011
Gale Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Jan 25, 2011, 4:00 PM EST. It took effect at Jan 26, 2011, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 4:00 PM EST (21:00 UTC)
- In effect from
- Jan 26, 2011, 7:00 PM EST
- Expired
- Jan 26, 2011, 4:52 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
762 WHUS71 KBOX 252100 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EST TUE JAN 25 2011 ANZ250-256-260500- /O.NEW.KBOX.GL.A.0004.110127T0000Z-110127T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 PM EST TUE JAN 25 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-260500- /O.NEW.KBOX.GL.A.0004.110127T0200Z-110127T1400Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 400 PM EST TUE JAN 25 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-236-260500- /O.NEW.KBOX.GL.A.0004.110127T0500Z-110127T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 400 PM EST TUE JAN 25 2011 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ251-260500- /O.NEW.KBOX.GL.A.0004.110127T0300Z-110127T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 400 PM EST TUE JAN 25 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ254-255-260500- /O.NEW.KBOX.SR.A.0002.110127T0400Z-110127T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 400 PM EST TUE JAN 25 2011 ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RLG/MD
2 follow-up statements
323 WHUS71 KBOX 260302 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1002 PM EST TUE JAN 25 2011 ANZ250-256-261115- /O.CON.KBOX.GL.A.0004.110127T0000Z-110127T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1002 PM EST TUE JAN 25 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-261115- /O.CON.KBOX.GL.A.0004.110127T0200Z-110127T1400Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1002 PM EST TUE JAN 25 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-236-261115- /O.CON.KBOX.GL.A.0004.110127T0500Z-110127T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1002 PM EST TUE JAN 25 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ251-261115- /O.CON.KBOX.GL.A.0004.110127T0300Z-110127T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1002 PM EST TUE JAN 25 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ254-255-261115- /O.CON.KBOX.SR.A.0002.110127T0400Z-110127T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1002 PM EST TUE JAN 25 2011 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
457 WHUS71 KBOX 260952 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 452 AM EST WED JAN 26 2011 ANZ232-261800- /O.CAN.KBOX.GL.A.0004.110127T0200Z-110127T1400Z/ /O.EXA.KBOX.SR.A.0002.110127T0400Z-110127T1500Z/ NANTUCKET SOUND- 452 AM EST WED JAN 26 2011 ...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. THE GALE WATCH HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT...WITH GUSTS UP TO 50 KT POSSIBLE. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-233>235-237-261800- /O.UPG.KBOX.GL.A.0004.110127T0200Z-110127T1400Z/ /O.NEW.KBOX.GL.W.0006.110127T0000Z-110127T1500Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 452 AM EST WED JAN 26 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET IN CAPE COD BAY...RHODE ISLAND SOUND AND BLOCK ISLAND SOUND. SEAS OF 2 TO 4 FT EXPECTED IN BUZZARDS BAY AND VINEYARD SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-261800- /O.UPG.KBOX.GL.A.0004.110127T0500Z-110127T1500Z/ /O.NEW.KBOX.GL.W.0006.110127T0000Z-110127T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 452 AM EST WED JAN 26 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-256-261800- /O.UPG.KBOX.GL.A.0004.110127T0000Z-110127T1500Z/ /O.NEW.KBOX.GL.W.0006.110127T0000Z-110127T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 452 AM EST WED JAN 26 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-261800- /O.UPG.KBOX.GL.A.0004.110127T0300Z-110127T1500Z/ /O.NEW.KBOX.GL.W.0006.110127T0000Z-110127T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 452 AM EST WED JAN 26 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ254-255-261800- /O.CON.KBOX.SR.A.0002.110127T0400Z-110127T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 452 AM EST WED JAN 26 2011 ...STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. * WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT...WITH GUSTS UP TO 50 KT POSSIBLE. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Jan 25, 3:53 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 25, 3:53 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EST TUE JAN 25 2011
.SYNOPSIS...
SOMEWHAT MILDER AIR WILL WORK INTO THE REGION TODAY...BRINGING
SNOW SHOWERS. DEVELOPING LOW PRESSURE FROM THE GULF STATES WILL
WORK UP THE EASTERN SEABOARD WEDNESDAY...PASSING SOUTH OF
NANTUCKET THURSDAY. THIS COASTAL STORM WILL BRING THE POTENTIAL
FOR STRONG WINDS...HEAVY SNOW AND OR MIXED PRECIPITATION TO THE
REGION FROM LATE WEDNESDAY THROUGH THURSDAY MORNING. DRY AND
SEASONABLY COLD WEATHER RETURNS LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LIGHT SNOW SHOWERS HAVE GENERALLY COME TO AN END THOUGH A FEW
FLURRIES MAY CONTINUE THROUGH 23Z. NO ADDITIONAL ACCUMULATION IS
EXPECTED.
OVERNIGHT...WEAK HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND.
EXPECT CLEARING SKIES AND CALM WINDS. GOOD RADIATIONAL COOLING
WILL ALLOW TEMPERATURES TO DROP...THOUGH NOT QUITE AS LOW AS THE
LAST FEW NIGHTS. EXPECT LOWS IN THE SINGLE DIGITS TO MID 20S ON
THE CAPE AND ISLANDS. BLENDED THE COOLER MET GUIDANCE WITH THE
PREVIOUS FORECAST FOR LOWS.
AN AIR QUALITY ALERT IS IN EFFECT FOR THE SPRINGFIELD AREA THROUGH
MIDNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY... INCREASING CLOUDS EXPECTED AHEAD OF DEVELOPING LOW
PRESSURE OFF THE MID ATLANTIC COAST. SOME TIMING DIFFERENCES EXIST
REGARDING THE ONSET OF PRECIPITATION WEDNESDAY AFTERNOON.
NAM/ECMWF ARE 3-6 HOURS SLOWER THAN THE GFS. INHERENT DRY AIRMASS
MAY CAUSE A DELAY IN ARRIVAL OF PRECIPITATION ESPECIALLY NORTH OF
THE MASS PIKE. HAVE INCREASING CHANCES FOR PRECIPITATION DURING
THE AFTERNOON HOURS BUT THE BULK OF THIS WILL LIKELY NOT ARRIVE
UNTIL AFTER DARK.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
25/00Z MODELS HAVE COME INTO BETTER AGREEMENT WITH THEIR TRACKS OF
A LOW PRESSURE LATE WEDNESDAY INTO THURSDAY...BUT STILL DIFFER
CONSIDERABLY WITH THEIR TIMING. CONFIDENCE HAS GROWN ENOUGH TO
ISSUE A WINTER STORM WATCH FOR MOST OF SOUTHERN NEW ENGLAND.
THINKING THE BRUNT OF THIS EVENT WILL BE WEDNESDAY NIGHT...BUT
WANTED TO PAD THE START AND ENDING TIMES TO ACCOUNT FOR THE
AFOREMENTIONED TIMING DIFFERENCES.
THINKING THERE WILL BE A PERIOD OF MIXED PRECIPITATION ALONG THE
SOUTH COAST OF MA...AS WELL AS PORTIONS OF RI AND PERHAPS NORTHERN
CT AS WELL. HOW LONG THIS LASTS IS STILL IN DOUBT. THAT SAID...DO
THINK SUFFICIENT COLD AIR ARRIVES WEDNESDAY EVENING TO CHANGE ALL
MIXED PRECIPITATION TO SNOW BY THURSDAY MORNING.
WILL ALSO SEE N-NE WINDS INCREASING DURING WEDNESDAY NIGHT...WITH
GUSTS UP TO 35 KT ALONG THE E COAST AND ESPECIALLY ACROSS CAPE COD
AND THE ISLANDS. LOW TO MEDIUM PROBABILITY OF WIND ADVISORY FOR
THESE LOCATIONS.
THURSDAY NIGHT-FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT. HIGH
PRESSURE BUILDS INTO THE REGION. COLD AIR ACCOMPANIES THIS
FEATURE...BUT IT WON/T BE NEARLY AS COLD AS IT WAS EARLIER THIS
WEEK. CLOUDS WILL START TO INCREASE FRIDAY NIGHT AHEAD OF ANOTHER
LOW PRESSURE.
SATURDAY AND SATURDAY NIGHT...A CLIPPER TYPE SURFACE LOW MOVES OUT
OF THE GREAT LAKES AND ALONG THE SOUTH COAST OF MASSACHUSETTS
SATURDAY EVENING. THIS LOW MOVES BY FAIRLY QUICKLY...EXITING THE
REGION BY SUNDAY MORNING. KEPT CHANCE POPS IN THE FORECAST...BOTH
THE ECMWF AND GFS THROW OUT HALF AN INCH TO AN INCH OF QPF BUT DRY
NW FLOW ALOFT LIMITS MOISTURE IN THE COLUMN SOMEWHAT. AT THIS POINT
IT DOES LOOK COLD ENOUGH TO BE MAINLY SNOW...BUT IT IS DAY 5 AND
CHANGES WILL OCCUR.
SUNDAY...MODELS REMAIN PROGRESSIVE WITH CLIPPER SYSTEM. COULD STILL
SEE LEFTOVER SCATTERED SNOW SHOWERS SUNDAY MORNING ALONG THE
COAST...OTHERWISE EXPECT IMPROVING CONDITIONS DURING THE DAY. WILL
SEE ANOTHER SHOT OF COLD ARCTIC AIR WORKING IN FOR SUNDAY NIGHT.
MONDAY-TUESDAY...NOTING LARGE COLD HIGH PRES BUILDING ACROSS REGION
MONDAY. TIMING OF ANOTHER POSSIBLE SYSTEM WORKING OUT OF OHIO VALLEY
IN QUESTION. FOR NOW...HAVE CARRIED ONLY SLIGHT CHANCE POPS QUITE A
BIT OF MODEL TRACK AND TIMING SPREAD NOTED...AS WOULD BE EXPECTED
THIS FAR OUT.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...MVFR CEILINGS AND VSBYS SE OF A IJD TO BOS LINE IN
LIGHT SNOW SHOWERS...GENERALLY IMPROVING TO VFR AFT 21Z. VFR NW OF
SAID LINE. MEDIUM TO HIGH CONFIDENCE IN TIMING.
TONIGHT...HIGH CONFIDENCE VFR.
WEDNESDAY...MEDIUM CONFIDENCE ON TIMING ARRIVAL OF PRECIPITATION.
HIGH CONFIDENCE VFR IN THE MORNING...FOLLOWED BY MEDIUM CONFIDENCE
MVFR CEILINGS AND VSBYS IN SNOW AND SLEET...MAINLY SOUTH OF THE MASS
PIKE AFT 20Z. RAIN DEVELOPING ACROSS THE CAPE AND ISLANDS AFT 18Z.
SOME ADJUSTMENT IN TIMING LIKELY.
KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE IN TAF TODAY. HIGH
CONFIDENCE VFR BEYOND 21Z. MEDIUM CONFIDENCE IN TIMING OF SNOW
DEVELOPING WEDNESDAY AFTERNOON.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WEDNESDAY NIGHT...MEDIUM TO HIGH CONFIDENCE CIGS AND VSBYS
LOWERING TO IFR IN SNOW/SLEET AND RAIN AT NIGHT. WILL LIKELY SEE
PERIODS OF LIFR CONDITIONS. WINTRY MIX MOST LIKELY ACROSS SOUTHEAST
MA..RI AND NORTHERN CT TO START. ALSO EXPECTING STRONG AND GUSTY
N-NE WINDS UPWARDS TO 35 KTS...ESPECIALLY ALONG THE E COAST...CAPE
COD AND THE ISLANDS MAINLY AFTER MIDNIGHT.
THURSDAY...LOW TO MEDIUM CONFIDENCE. EXPECT MVFR-IFR CIGS/VSBYS IN
THE MORNING...THEN IMPROVING TO VFR FROM W-E DURING THE AFTERNOON.
NW WIND GUSTS UP TO 35 KTS POSSIBLE...HIGHEST ACROSS CAPE COD AND
NANTUCKET.
THURSDAY NIGHT AND FRIDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.
SATURDAY...LOW TO MEDIUM CONFIDENCE. CONDITIONS MAY DETERIORATE TO
MVFR-IFR CIGS/VSBYS IN SCATTERED SNOW SHOWERS.
SUNDAY...LOW CONFIDENCE. AREAS OF MVFR CIGS/VSBYS IN SCATTERED SNOW
SHOWERS MAINLY IN THE MORNING. COULD STILL SEE A FEW LEFTOVER SNOW
SHOWERS IN THE AFTERNOON.
&&
.MARINE...
TODAY...MARGINAL SOUTHWEST 25 KT GUSTS POSSIBLE ACROSS THE
SOUTHEASTERN COASTAL WATERS FOR A FEW HOURS EARLY THIS AFTERNOON.
TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
WEDNESDAY...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED DURING
THE LATE AFTERNOON. E WINDS GUSTING UP TO 25 TO 30 KT ACROSS THE
SOUTHERN COASTAL WATERS. SEAS BUILDING UP TO 4 TO 6 FEET LATE ACROSS
THE SOUTHERN WATERS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
DEEPENING LOW PRES WILL WORK UP THE COAST DURING WEDNESDAY
NIGHT...THEN MOVE AWAY FROM THE WATERS THURSDAY. WILL LIKELY SEE
GALE FORCE GUSTS AFTER MIDNIGHT ACROSS THE OPEN WATERS. LOW
PROBABILITY OF STORM FORCE GUSTS TOWARD DAYBREAK THURSDAY.
THURSDAY NIGHT THROUGH FRIDAY...WINDS EXPECTED TO DIMINISH BELOW
SMALL CRAFT ADVISORY LEVELS THURSDAY EVENING...BUT ROUGH SEAS ARE
LIKELY TO CONTINUE ACROSS THE OUTER COASTAL WATERS INTO FRIDAY.
SATURDAY...SMALL CRAFT CONDITIONS RETURN AS A LOW PRESSURE SYSTEM
MOVES ACROSS THE WATERS.
SUNDAY...SMALL CRAFT CRITERIA WINDS WILL SLOWLY DIMINISH DURING THE
DAY. SEAS WILL REMAIN AT OR ABOVE 5 FEET ON THE OUTER WATERS THROUGH
THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
GOOD MODEL AGREEMENT CONTINUES FOR A STRONG COASTAL STORM TRACKING
JUST OFFSHORE WEDNESDAY NIGHT INTO THURSDAY MORNING.
THE 5 AM THU ASTRO HIGH TIDE IS 10.4 FT AT BOSTON. GFS/ET STORM
SURGE GUIDANCE OFFERING A SURGE OF 1.8 FT DURING THIS HIGH TIDE
CYCLE. THE GFS IS A BIT FASTER/MORE PROGRESSIVE THAN THE REMAINING
GUID SO A LARGER SURGE IS POSSIBLE. THUS...WE ADDED ABOUT 1 FOOT
TO THE SURGE GUIDANCE...WHICH YIELDS A POSSIBLE STORM SURGE AROUND
2.5 FT. THIS WOULD RESULT IN A STORM TIDE AROUND 13 FT AT BOSTON.
IN ADDITION...SEAS WILL LIKELY INCREASE TO 10-15 FT DURING HIGH
TIDE WITH A LOW RISK OF 20 FT SEAS. ALL OF THIS SUGGESTS A
MODERATE TO HIGH RISK FOR MINOR COASTAL FLOODING THU AM...WITH A
LOW RISK OF MORE SIGNIFICANT COASTAL FLOODING AND INUNDATION.
&&
.CLIMATE...
HARTFORD/BDL JANUARY SNOWFALL RECORD...43.1 INCHES IN 1996. BDL
REPORTED 1.9 INCHES OF SNOW TODAY...WHICH SETS A JANUARY SNOWFALL
RECORD. THE JANUARY 2011 SNOWFALL TOTAL THROUGH TODAY IS 44.9
INCHES. THIS 44.9 INCH TOTAL CURRENTLY STANDS AT THE SECOND SNOWIEST
MONTH ON RECORD...PREVIOUSLY HELD AT 43.3 INCHES SET IN MARCH 1956.
THE HARTFORD/BDL SNOWIEST MONTH ON RECORD IS 45.3 INCHES SET IN
DECEMBER 1945. OFFICIAL RECORDS HAVE BEEN KEPT IN THE HARTFORD AREA
SINCE 1905.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR CTZ002>004.
MA...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR MAZ002>012-014-015-020>023-026.
WINTER STORM WARNING FROM 4 PM WEDNESDAY TO 10 AM EST THURSDAY
FOR MAZ013-016>019.
COASTAL FLOOD WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR MAZ007-015-016-019-022.
AIR QUALITY ALERT UNTIL MIDNIGHT EST TONIGHT FOR MAZ011.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR MAZ024.
NH...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR NHZ011-012-015.
RI...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR RIZ006>008.
WINTER STORM WARNING FROM 4 PM WEDNESDAY TO 10 AM EST THURSDAY
FOR RIZ001>005.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
ANZ231>235-237.
GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR ANZ230-236.
GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
ANZ250-256.
GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
ANZ251.
STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR ANZ254-255.
&&
SYNOPSIS...BELK/STRAUSS
NEAR TERM...MD/RLG
SHORT TERM...STRAUSS
LONG TERM...BELK/EVT
AVIATION...BELK/MD/RLG
MARINE...BELK/MD/RLG
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jan 25, 5:00 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EST TUE JAN 25 2011 CTZ002>004-MAZ002>015-017-026-NHZ011-012-015-RIZ001>004-261000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 500 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY AND THE SOUTHEAST COASTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. MINOR TO MODERATE COASTAL FLOODING IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ016-018>021-RIZ005>007-261000- EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI- 500 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTS OF SOUTHEAST MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. MINOR TO MODERATE COASTAL FLOODING IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ008-261000- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 500 AM EST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS... INCLUDING BLOCK ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A HIGH PROBABILITY THAT A SIGNIFICANT COASTAL STORM WILL LIKELY AFFECT SOUTHERN NEW ENGLAND LATE WEDNESDAY INTO THURSDAY MORNING. HEAVY SNOW AND/OR MIXED PRECIPITATION ALONG WITH GUSTY NORTH TO NORTHEAST WINDS. THE EXACT TRACK AND INTENSITY OF THIS STORM IS STILL UNCERTAIN...SO EXACT PRECIPITATION AMOUNTS AND TYPES ARE IN QUESTION. HOWEVER...IT DOES APPEAR THAT THERE WILL LIKELY BE MODERATE SNOW ACCUMULATIONS AS WELL AS THE POSSIBILITY OF A PERIOD OF FREEZING RAIN AND/OR SLEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-261000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 500 AM EST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SIGNIFICANT COASTAL STORM WILL LIKELY BRING STRONG GALE FORCE NORTH TO NORTHEAST WINDS TO THE COASTAL WATERS FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THERE IS ALSO A CHANCE OF STORM FORCE GUSTS ACROSS SOME OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 25, 1:06 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 106 PM EST TUE JAN 25 2011 MAZ020-021-RIZ006-007-252100- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...NARRAGANSETT...WESTERLY...NEWPORT 106 PM EST TUE JAN 25 2011 ...LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS THE SOUTH COAST THROUGH THIS AFTERNOON... SNOW WILL CONTINUE TO FALL ACROSS RHODE ISLAND AND SOUTHEAST MASS BEFORE TAPERING OFF LATE THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM ONE TO PERHAPS THREE INCHES IN SPOTS ACROSS THE AREA. PLAN TO USE SOME EXTRA TIME AND CAUTION IF TRAVELING THIS AFTERNOON.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:13 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more | 31 hr |
| Jan 25, 3:48 PM EST | Winter Storm Warning | BOX | Barnstable, Bristol, Dukes, Essex, Hampden, Middlesex and 4 more | 41 hr |
| Jan 25, 4:00 PM EST | Storm Watch | BOX | 19 hr | |
| Jan 25, 4:06 PM EST | High Wind Watch | BOX | Nantucket | 19 hr |
| Jan 25, 4:10 PM EST | Coastal Flood Watch | BOX | Barnstable, Essex, Norfolk, Plymouth, Suffolk | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.